Journal of Function Spaces

Journal of Function Spaces / 2021 / Article
Special Issue

Unique and Non-Unique Fixed Points and their Applications

View this Special Issue

Research Article | Open Access

Volume 2021 |Article ID 6994660 | https://doi.org/10.1155/2021/6994660

Junaid Ahmad, Kifayat Ullah, Muhammad Arshad, Manuel de la Sen, "Iterative Approximation of Fixed Points by Using Iteration Process in Banach Spaces", Journal of Function Spaces, vol. 2021, Article ID 6994660, 7 pages, 2021. https://doi.org/10.1155/2021/6994660

Iterative Approximation of Fixed Points by Using Iteration Process in Banach Spaces

Academic Editor: Santosh Kumar
Received07 Apr 2021
Accepted01 Jun 2021
Published29 Jun 2021

Abstract

We connect the iteration process with the class of generalized -nonexpansive mappings. Under some appropriate assumption, we establish some weak and strong convergence theorems in Banach spaces. To show the numerical efficiency of our established results, we provide a new example of generalized -nonexpansive mappings and show that its iteration process is more efficient than many other iterative schemes. Our results are new and extend the corresponding known results of the current literature.

1. Introduction and Preliminaries

Once an existence of a solution for an operator equation is established then in many cases, such solution cannot be obtained by using ordinary analytical methods. To overcome such cases, one needs the approximate value of this solution. To do this, we first rearrange the operator equation in the form of fixed-point equation. We apply the most suitable iterative algorithm on the fixed point equation, and the limit of the sequence generated by this most suitable algorithm is in fact the value of the desired fixed point for the fixed point equation and the solution for the operator equation. The Banach Fixed Point Theorem [1] (BFPT, for short) suggests the elementry Picard iteration in the case of contraction mappings. Since for the class of nonexpansive mappings, Picard iterates do not always converge to a fixed point of a certain nonexpansive mapping, we, therefore use some other iterative processes involving different steps and set of parameters. Among the other things, Mann [2], Ishikawa [3], Noor [4], iteration of Agarwal et al. [5], SP iteration of Phuengrattana and Suantai [6], iteration of Karahan and Ozdemir [7], Normal-S [8], Picard-Mann hybrid [9], Krasnoselskii-Mann [10], Abbas [11], Thakur [12], and Picard-S [13] are the most studied iterative processes. In 2018, Ullah and Arshad introduced [14] iteration process for Suzuki mappings and proved that it converges faster than all of these iteration processes.

Very recently, Ali and Ali [15] introduced the novel iteration process, namely, iterative scheme for generalized contractions as follows: where .

They showed that the iteration (1) is stable and has a better rate of convergence when compared with the other iterations in the setting of generalized contractions.

Definition 1. Let . Then is said to be (i)nonexpansive provided that , for every two (ii)endowed with condition (C) provided that implies , for every two (iii)generalized -nonexpansive provided that implies , for every two and (iv)endowed with condition [16] if one has a nondecreasing function such that and at and for all

In 1965, Browder [17] and Gohde [18] are in a uniformly convex Banach space (UCBS), while Kirk [19] in a reflexive Banach space (RBS) established an existence of fixed point for nonexpansive maps. In 2008, Suzuki [20] showed that the class of maps endowed with condition is weaker than the notion of nonexpansive maps and proved some related fixed point theorems in Banach spaces. In 2017, Pant and Shukla [21] proved that the notion of generalized -nonexpansive maps is weaker than the notion of maps endowed with condition . They proved some convergence theorems using Agarwal iteration [5] for these maps. Very recently, Ullah et al. [22] used iteration for finding fixed points of generalized -nonexpansive maps in Banach spaces. In this paper, we show under some conditions that iteration converges better to a fixed point of generalized -nonexpansive map as compared to the leading iteration and hence many other iterative schemes.

Definition 2. Select a Banach space such that is nonempty and is bounded. We set for fix the following.
asymptotic radius of the bounded sequence at the point by ;
asymptotic radius of the bounded sequence with the connection of by ;
asymptotic center of the bounded sequence with the connection of by .

It is worth mentioning that has a cardinality equal to one in the case of UCBS and nonempty convex in the case of weak compactness and convexity of (see [23, 24]).

Definition 3 (see [25]). A Banach space is called with Opial’s condition in the case when every sequence which is weakly convergent to , then one has the following Pant and Shukla [21] observed the following facts about generalized -nonexpansive operators.

Proposition 4. If is a Banach space such that is closed and nonempty, then for and , the following hold (i)If is endowed with condition , then is generalized -nonexpansive(ii)If is generalized -nonexpansive endowed with a nonempty fixed point, then for and is a fixed point of (iii)If is generalized -nonexpansive, then is closed. Furthermore, when the underlying space is strictly convex and the set is convex, then the set is also convex(iv)If is generalized -nonexpansive, then for every choice of (v)If the underlying space is with Opial condition, the operator is generalized -nonexpansive, is weakly convergent to and , then We now state an interesting property of a UCBS from [26].

Lemma 5. Suppose is any UCBS. Choose and such that , , and for some . Then, consequently, .

2. Main Results

We first provide a very basic lemma.

Lemma 6. Suppose is any UCBS and is convex nonempty and closed. If is generalized -nonexpansive operator satisfying with and is a sequence of iterates (1), then, consequently, one has always exists for every taken .

Proof. We may take any . Using Proposition 4(ii), we see that This implies that Consequently, , that is, is bounded as well as nonincreasing. This follows that exists for each .
We now provide the necessary and sufficient requirements for the existence of fixed points for any given generalized nonexpansive mappings in a Banach space.

Theorem 7. Suppose is any UCBS and is convex nonempty and closed. If is generalized -nonexpansive operator and is a sequence of iterates (1). Then, if and only if is bounded and .

Proof. Suppose that and . Take any , and so applying Lemma 6, we have exists and is bounded. Suppose that this limit is equal to some , that is, As we have established in the proof of Lemma 6 that This together with (6) gives that Since is in the set , so we may apply Proposition 4(ii) to obtain the following Now, if we look in the proof of Lemma 6, we can see the following From (8) and (10), we have By (11) and (1), one has If and only if One can now apply the Lemma 5, to obtain Conversely, we want to show that the set is nonempty under the assumptions that is bounded such that . We may choose a point . If we apply Proposition 4(iv), then one can observe the following We observed that . By using the facts that this set has only element in the case of UCBS , one concludes , accordingly the set is nonempty.

The weak convergence of iteration is established as follows.

Theorem 8. Suppose is any UCBS with Opial condition and is convex nonempty and closed. If is generalized -nonexpansive operator with and is a sequence of iterates (1). Then, consequently, converges weakly to a fixed point of .

Proof. By Theorem 7, the given sequence is bounded. Since is UCBS, is RBS. Therefore, some one construct a weakly convergent sequence of . We may assume that be this subsequence having weak limit . If we apply Theorem 7 on this subsequence, we obtain . Thus, by Proposition 4(v), one has . It is sufficient to show that converges weakly to . In fact, if does not converge weakly to . Then, there exists a subsequence of and such that converges weakly to and . Again by Proposition 4(v), . By Lemma 6 together with Opial property, we have This is a contradiction. So, we have . Thus, converges weakly to .

Now we provide some strong convergence results.

Theorem 9. Suppose is any UCBS and is convex nonempty and compact. If is generalized -nonexpansive operator with and is a sequence of F iterates (1). Then, consequently, converges strongly to a fixed point of .

Proof. Since the domain is a compact subset of and . It follows that a subsequence of exists such that for some . In the view of Theorem 7, . Applying Proposition 4(iv), one has Hence, if we let , then . The fact that is the strong limit of now follows from the existence of .

Theorem 10. Suppose is any UCBS and is convex nonempty and closed. If is generalized -nonexpansive operator with and is a sequence of F iterates (1) and . Then, consequently, converges strongly to a fixed point of .

Proof. By using Lemma 6, one has exists, for every fixed point of . It follows that exists. Accordingly The above limit provides us two subsequence and of and , respectively, in the following way By looking into the proof of Lemma 6, we see that is nonicreasing, therefore It follows that Consequently, we obtained that which show that is Cauchy sequence in and so it converges to an element . Applying Proposition 4(iii), is closed and so . By Lemma 6, exists and hence is the strong limit of .

Theorem 11. Suppose is any UCBS and is convex nonempty and closed. If is generalized -nonexpansive operator satisfying condition with and is a sequence of iterates (1). Then, consequently, converges strongly to a fixed point of .

Proof. Keeping Theorem 7 in mind, one can write From the definition of condition (I), we see that Applying (22) on (23), we have It follows that Now applying Theorem 10, is strongly convergent to a fixed point of .

3. Example

To support the main results, we provide an example of generalized -nonexpansive mappings, which is not endowed with condition (). Using this example, we compare with other iterations in the setting of generalized -nonexpansive mappings.

Example 12. We take a set and set a self map on by the following rule: We show that is generalized -nonexpansive having , but not Suzuki mapping. This example thus exceeds the class of Suzuki mappings.

Case I. When , we have

Case II. Choose , we have

Case III. When and , we have Consequently, for every two points . Now if one chooses and , we must have , and . It has been observed, and . Thus, exceeded the class of Suzuki mappings.

We now compare the effectiveness of the iterative scheme [15] with the leading [14] and Picard [13] and the elementry [5], Ishikawa [3] and Mann [2] approximation scheme. We may take and . For the strating , we can see some values in Table 1. Furthermore, Figure 1 provides information about the behavior of the leading schemes. Clearly, iterative scheme is more effective than the other schemes in the general context of generalized -nonexpansive maps.

Remark 13. In the view of the above discussion, we noted that the main theorems and outcome of this paper improved and extended the main results of Ullah and Arshad [14] from Suzuki mappings to generalized -nonexpansive mappings and from the setting of iteration to the more general setting of iteration process. Moreover, the main results of this paper improved the results of Ali and Ali [15] from the setting of contractions to the general context of generalized -nonexpansive mappings. We have also improved the results of Ullah et al. [22] in the sense of better rate of convergence.


Picard-SIshikawaMann

17.97.97.97.97.97.9
27.064687507.129375007.162843757.32568757.39318757.51750000
37.004649417.018597667.029464547.117858167.171773797.29756250
47.000334187.002673417.005331247.042649927.075043677.17109844
57.000024027.000384307.000964627.015433947.032784717.09838160
67.000001737.000055247.000174547.005585167.014322827.05656942
77.000000127.000007947.000031587.002021137.006257287.03252742
87.000000017.000001147.000005717.00073147.002733657.01870326
977.000000167.000001037.000264677.001194267.01075438
1077.000000027.000000197.000095787.000521747.00618377
11777.000000037.000034667.000227947.00355567
12777.000000017.000012547.000099597.00204451
137777.000004547.000043507.00117559
147777.000001647.000019017.00067597
157777.000000597.000008307.00038868
167777.000000227.000003637.00022349
177777.000000087.000001587.00012851
187777.000000037.000000697.00007389
197777.000000017.000000307.00004249
2077777.000000137.00002443
2177777.000000067.00001405
2277777.000000037.00000808
2377777.000000017.00000464
24777777.00000260

Data Availability

No data were used to support this study.

Conflicts of Interest

The authors declare that they have no conflicts of interest.

Authors’ Contributions

All authors contributed equally and significantly in writing this article. All authors read and approved the final manuscript.

Acknowledgments

The authors are grateful to the Basque Government for its support through grant IT1207-19.

References

  1. S. Banach, “Sur les opérations dans les ensembles abstraits et leur application aux équations intégrales,” Fundamenta Mathematicae, vol. 3, pp. 133–181, 1922. View at: Publisher Site | Google Scholar
  2. W. R. Mann, “Mean value methods in iteration,” Proceedings of the American Mathematical Society, vol. 4, no. 3, pp. 506–510, 1953. View at: Publisher Site | Google Scholar
  3. S. Ishikawa, “Fixed points by a new iteration method,” Proceedings of the American Mathematical Society, vol. 44, no. 1, pp. 147–150, 1974. View at: Publisher Site | Google Scholar
  4. M. A. Noor, “New approximation schemes for general variational inequalities,” Journal of Mathematical Analysis and Applications, vol. 251, no. 1, pp. 217–229, 2000. View at: Publisher Site | Google Scholar
  5. R. P. Agarwal, D. O'Regan, and D. R. Sahu, “Iterative construction of fixed points of nearly asymptotically nonexpansive mappings,” Journal of Nonlinear and Convex Analysis, vol. 8, no. 1, pp. 61–79, 2007. View at: Google Scholar
  6. W. Phuengrattana and S. Suantai, “On the rate of convergence of Mann, Ishikawa, Noor and SP-iterations for continuous functions on an arbitrary interval,” Journal of Computational and Applied Mathematics, vol. 235, no. 9, pp. 3006–3014, 2011. View at: Publisher Site | Google Scholar
  7. I. Karahan and M. Ozdemir, “A general iterative method for approximation of fixed points and their applications,” Advances in Fixed Point Theory, vol. 3, no. 3, pp. 510–526, 2013. View at: Google Scholar
  8. D. R. Sahu and A. Petrusel, “Strong convergence of iterative methods by strictly pseudocontractive mappings in Banach spaces,” Nonlinear Analysis: Theory Methods & Applications, vol. 74, no. 17, pp. 6012–6023, 2011. View at: Publisher Site | Google Scholar
  9. S. H. Khan, “A Picard-Mann hybrid iterative process,” Fixed Point Theory and Applications, vol. 2013, no. 1, Article ID 69, 2013. View at: Publisher Site | Google Scholar
  10. H. Afshari and H. Aydi, “Some results about Krasnosel'skiĭ-Mann iteration process,” Journal of Nonlinear Sciences and Applications, vol. 9, no. 6, pp. 4852–4859, 2016. View at: Publisher Site | Google Scholar
  11. M. Abbas and T. Nazir, “A new faster iteration process applied to constrained minimization and feasibility problems,” Matematichki Vesnik, vol. 66, pp. 223–234, 2014. View at: Google Scholar
  12. B. S. Thakur, D. Thakur, and M. Postolache, “A new iterative scheme for numerical reckoning fixed points of Suzuki's generalized nonexpansive mappings,” Applied Mathematics and Computation, vol. 275, pp. 147–155, 2016. View at: Publisher Site | Google Scholar
  13. F. Gursoy and V. Karakaya, “A Picard-S hybrid type iteration method for solving a differential equation with retarded argument,” 2014, https://arxiv.org/abs/1403.2546. View at: Google Scholar
  14. K. Ullah and M. Arshad, “Numerical reckoning fixed points for Suzuki's generalized nonexpansive mappings via new iteration process,” Filomat, vol. 32, no. 1, pp. 187–196, 2018. View at: Publisher Site | Google Scholar
  15. F. Ali and J. Ali, “A new iterative scheme to approximating fixed points and the solution of a delay differential equation,” Journal of Nonlinear and Convex Analysis, vol. 21, pp. 2151–2163, 2020. View at: Google Scholar
  16. H. F. Senter and W. G. Dotson, “Approximating fixed points of nonexpansive mappings,” Proceedings of the American Mathematical Society, vol. 44, no. 2, pp. 375–380, 1974. View at: Publisher Site | Google Scholar
  17. F. E. Browder, “Nonexpansive nonlinear operators in a Banach space,” Proceedings of the National Academy of Sciences of the United States of America, vol. 54, no. 4, pp. 1041–1044, 1965. View at: Publisher Site | Google Scholar
  18. D. Gohde, “Zum Prinzip der Kontraktiven Abbildung,” Mathematische Nachrichten, vol. 30, no. 3-4, pp. 251–258, 1965. View at: Publisher Site | Google Scholar
  19. W. A. Kirk, “A fixed point theorem for mappings which do not increase distances,” Amer. Math. Monthly, vol. 72, no. 9, pp. 1004–1006, 1965. View at: Publisher Site | Google Scholar
  20. T. Suzuki, “Fixed point theorems and convergence theorems for some generalized nonexpansive mappings,” Journal of Mathematical Analysis and Applications, vol. 340, no. 2, pp. 1088–1095, 2008. View at: Publisher Site | Google Scholar
  21. R. Pant and R. Shukla, “Approximating fixed points of generalized α-nonexpansive mappings in Banach spaces,” Numerical Functional Analysis and Optimization, vol. 38, no. 2, pp. 248–266, 2017. View at: Publisher Site | Google Scholar
  22. K. Ullah, F. Ayaz, and J. Ahmad, “Some convergence results of M iterative process in Banach spaces,” Asian-European Journal of Mathematics, vol. 14, no. 2, p. 2150017, 2021. View at: Publisher Site | Google Scholar
  23. W. Takahashi, Nonlinear Functional Analysis, Yokohoma Publishers, Yokohoma, 2000.
  24. R. P. Agarwal, D. O'Regan, and D. R. Sahu, “Fixed point theory for Lipschitzian-type mappings with applications series,” in Topological Fixed Point Theory and Its Applications, vol. 6, Springer, New York, 2009. View at: Google Scholar
  25. Z. Opial, “Weak convergence of the sequence of successive approximations for nonexpansive mappings,” Bulletin of the American Mathematical Society, vol. 73, no. 4, pp. 591–598, 1967. View at: Publisher Site | Google Scholar
  26. J. Schu, “Weak and strong convergence to fixed points of asymptotically nonexpansive mappings,” Bulletin of the Australian Mathematical Society, vol. 43, no. 1, pp. 153–159, 1991. View at: Publisher Site | Google Scholar

Copyright © 2021 Junaid Ahmad et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Related articles

No related content is available yet for this article.
 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views447
Downloads341
Citations

Related articles

No related content is available yet for this article.

Article of the Year Award: Outstanding research contributions of 2021, as selected by our Chief Editors. Read the winning articles.